MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 S/C & MOD CATH TRL 52/28; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY IRELAND - 9616671 S/C & MOD CATH TRL 52/28; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 205552000
Medical Device Problem Codes Device-Device Incompatibility (2919); Scratched Material (3020); Illegible Information (4050)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the trials are are all damaged and unable to read the sizes.They also have deep scratches and cuts in them due to not locking in the handles correctly.They have been damaged due to not being able to get them off the handles without using surgical instruments to get them off.Did not happen in surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the trials are all damaged and unable to read the sizes.They also have deep scratches and cuts in them due to not locking in the handles correctly.They have been damaged due to not being able to get them off the handles without using surgical instruments to get them off.Did not happen in surgery.The device associated with this report was returned to depuy synthes for evaluation.Visual inspection of the returned sample revealed that the s/c & mod cath trl 52/28 was found with signs of scratched around the perimeter where the handle assembles to the trial cup.The etch can be read correctly since scratches are not present in that area.Functionality of the device cannot be assessed due to mating device not returned.The complaint condition of will not lock was not able to be replicated.This type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was unable to be performed due to mating device not returned.The overall complaint was confirmed as the observed condition of the s/c & mod cath trl 52/28 would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a date code was provided, which indicates that the device was manufactured on (mfg date 4/15/2009).A manufacturing records evaluation (mre) was not performed since a valid finished good lot number was not provided for this device.

Brand Name
S/C & MOD CATH TRL 52/28
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18055930
Report Number1818910-2023-22343
Device Sequence Number14931060
Product Code HWT
UDI-Device Identifier10603295084693
UDI-Public10603295084693
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number205552000
Device Lot NumberAF0409
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2023
Supplement Date Received by Manufacturer12/01/2023
12/21/2023
12/21/2023
01/02/2024
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date12/03/2023
12/22/2023
12/27/2023
01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
S/C & MOD CATH TRL 53/28; S/C & MOD CATH TRL 54/28
Patient SexUnknown